Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Composition series of modules
over Prüfer domains

Author: Bruce Olberding
Journal: Proc. Amer. Math. Soc. 127 (1999), 1917-1921
MSC (1991): Primary 13F05, 13C05; Secondary 15A75, 20K15
Published electronically: February 17, 1999
MathSciNet review: 1487333
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A weakened version of the Jordan-Hölder theorem is shown to hold for torsion-free finite rank modules over an integral domain $R$ precisely when $R$ is a Prüfer domain.

References [Enhancements On Off] (What's this?)

  • 1. R. A. Beaumont and R. S. Pierce, Torsion-free groups of rank two, Mem. Amer. Math. Soc. 72 (1961). MR 24:A162
  • 2. N. Bourbaki, Elements of mathematics: Algebra I, Chapters 1 - 3, Springer-Verlag, 1989. MR 90d:00002
  • 3. L. Fuchs and L. Salce, Modules over valuation domains, Lecture notes in pure and applied mathematics 96, Marcel Dekker, New York, 1985. MR 86h:13008
  • 4. R. B. Gardner, Exterior algebras over commutative rings, University of North Carolina at Chapel Hill, 1972. MR 53:10839
  • 5. R. W. Gilmer, Multiplicative Ideal Theory, Queen's Papers in Pure and Applied Mathematics 90, Queen's University, 1992. MR 93j:13001
  • 6. A. Hattori, On Prüfer rings, J. Math. Soc. Japan 9 (1957), 381-385. MR 20:854b
  • 7. D. Lazard, Autour de la platitude, Bull. Soc. Math. France 97 (1969), 81-128. MR 40:7310
  • 8. O. Mutzbauer, Type graph, Springer-Verlag Lecture Notes 1006, 228-252. MR 85d:20052
  • 9. O. Mutzbauer, Type invariants of torsion-free abelian groups, Contemporary Math. 87 (1989), 133-154. MR 90c:20069
  • 10. J. J. Rotman, The Grothendieck group of torsion-free abelian groups of finite rank, Proc. London Math. Soc. (3) 13 (1963), 724-732. MR 27:4857
  • 11. J. J. Rotman, An introduction to homological algebra, Academic Press, 1979.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13F05, 13C05, 15A75, 20K15

Retrieve articles in all journals with MSC (1991): 13F05, 13C05, 15A75, 20K15

Additional Information

Bruce Olberding
Affiliation: Department of Mathematics, Northeast Louisiana University, Monroe, Louisiana 71209

Keywords: Pr\"{u}fer domain, torsion-free module, exterior algebra
Received by editor(s): April 12, 1997
Received by editor(s) in revised form: September 24, 1997
Published electronically: February 17, 1999
Additional Notes: Some of these results appeared in the author’s Ph.D. dissertation, which was written under the supervision of Professor J. D. Reid at Wesleyan University
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society